MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 6 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 6 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202260
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an arthroscopy, it was noticed that the biosure was used out of date (expired).The patient outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.It was determined the device did not contribute to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Specifically, "do not use after the expiration date".A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image found an orthopedic order form with the label of the device on it.The label is highlighted and the expiration date is also circled.The expiration is 26 jan 2021, and the order date on the form is (b)(6) 2021, which is past the expiation of the device.Data shows that products from our warehouse remain sterile after 20 years if the seals are intact.Regarding the 72202260, biosure pk 6 x 25mm, it had an expiration date of 26 jan 2021 and was implanted on (b)(6) 2021.Based on our data, it is highly likely that the product was sterile if the end-user¿s inspection of the packaging showed that the seals were intact, and it is not expected to have an adverse impact to the patient or the procedure.It is the responsibility of the end-user to confirm the expiration and integrity of the product/packaging prior to use.The impact to the patient beyond that which has already been reported is unknown.Therefore, no further clinical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOSURE PK 6 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12955256
Report Number1219602-2021-02669
Device Sequence Number14532349
Product Code MBI
UDI-Device Identifier03596010621986
UDI-Public03596010621986
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Model Number72202260
Device Catalogue Number72202260
Device Lot Number50584382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/25/2022
Date Device Manufactured01/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown